MAUDE Adverse Event Report: TITAN SPINE, LLC ENDOSKELETON® TCS NO 6 SWIVEL DRIVER; HEX DRIVER

TITAN SPINE, LLC ENDOSKELETON® TCS NO 6 SWIVEL DRIVER; HEX DRIVER
Catalog Number 5210-1005
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/28/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is a retrospective medical device report for a complaint on the subject device.It was determined this complaint required a medical device report after a review of medical device report determination procedures.Patient information is not available for this report.A review of the device history records was performed for the subject device.The review revealed there were no anomalies or discrepancies were noted within the device history records for the product of the subject device lot.All records showed product met specifications and passed the incoming inspection.The subject device is an instrument and is not implanted.The tip of the subject device sheared off of the instrument during the surgical procedure.A recall was initiated in february 2015 to return and quarantine subject instrument lot.Through capa investigations, it was determined the no 6 hexalobular driver design was deficient.The 510(k) k151596 was submitted and approved to change the hexalobular size to a no 8.
 
Event or Problem Description
The surgeon was performing a cervical fusion procedure at c6-c7.The surgeon followed the correct procedure by utilizing the punch awl before placing the screw.The punch awl angle trajectory and depth was analyzed under fluoro.A tcs swivel hex driver was used to insert a 3.5mm x 14mm locking screw into c6.During final x-ray, the cage and two screw construct were identified as being placed too off midline to the patient anatomy.The surgeon went to remove the screw in c6; however, the surgeon could not re-engage the hex driver into the screw head.Under the microscope, the surgeon identified the distal tip of the hex driver had partially broken off into the screw head.The implant was removed by the surgeon burring the bone of the c6 vertebrae directly above the screw hole.The removal of bone anterior to the screw allowed the surgeon to remove the implant device with the screw still engaged.The procedure was finished using another cervical standalone system.No adverse effects or injury to the patient as a result of the malfunction.

Brand Name
ENDOSKELETON® TCS NO 6 SWIVEL DRIVER
Common Device Name
HEX DRIVER
Manufacturer (Section D)
TITAN SPINE, LLC
6140 w. executive dr. ste a
mequon WI 53092
MDR Report Key5397347
Report Number3006340236-2015-00018
Device Sequence Number997449
Product Code HXX
UDI-Device IdentifierM682521010050
UDI-Public+M682521010050/$G150101O
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K142940
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Recall
Report Date (Section B) 01/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number5210-1005
Device Lot NumberG150101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2015
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
9099519-02/18/2015-001-R
Patient Sequence Number1